Alert archive / Arkansas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 252, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 21, 2022, 2:42 PM CDT for Sebastian County, Arkansas. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2022, 2:42 PM CDT (19:42 UTC)
- Expired
- Jul 21, 2022, 3:03 PM CDT
- In force
- 21 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Sebastian County, AR
The radar
The Western Arkansas radar (KSRX), 36 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 31, 10:35 PM CST | Severe Thunderstorm Watch | SPC | 353 days |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.7 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1573 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -84 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
464
WUUS54 KTSA 211942
SVRTSA
ARC131-212015-
/O.NEW.KTSA.SV.W.0252.220721T1942Z-220721T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
242 PM CDT Thu Jul 21 2022
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southwestern Sebastian County in west central Arkansas...
* Until 315 PM CDT.
* At 241 PM CDT, a severe thunderstorm was located near Hartford,
moving southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Hartford... Patterson...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3496 9427 3496 9433 3495 9434 3495 9435
3496 9436 3496 9437 3495 9438 3499 9441
3505 9434 3501 9423 3497 9423
TIME...MOT...LOC 1941Z 313DEG 11KT 3500 9434
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$2 follow-up statements
019
WWUS54 KTSA 212000
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
300 PM CDT Thu Jul 21 2022
ARC131-212015-
/O.CON.KTSA.SV.W.0252.000000T0000Z-220721T2015Z/
Sebastian AR-
300 PM CDT Thu Jul 21 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR SOUTHWESTERN SEBASTIAN COUNTY...
At 300 PM CDT, a severe thunderstorm was located near Oliver, moving
southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Hartford... Patterson...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3495 9434 3495 9435 3496 9436 3496 9437
3495 9438 3499 9441 3505 9434 3501 9423
3497 9423 3496 9427 3496 9433
TIME...MOT...LOC 2000Z 313DEG 11KT 3496 9429
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$867
WWUS54 KTSA 212003
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
303 PM CDT Thu Jul 21 2022
ARC131-212013-
/O.CAN.KTSA.SV.W.0252.000000T0000Z-220721T2015Z/
Sebastian AR-
303 PM CDT Thu Jul 21 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SEBASTIAN COUNTY
IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
LAT...LON 3495 9434 3495 9435 3496 9436 3496 9437
3495 9438 3499 9441 3505 9434 3501 9423
3497 9423 3496 9427 3496 9433
TIME...MOT...LOC 2003Z 313DEG 11KT 3495 9428
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:35 PM CDT, 7 minutes earlier.
Area forecast discussion, Jul 21, 2:35 PM CDT, 7 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
235 PM CDT Thu Jul 21 2022
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(Through tonight )
Issued at 213 PM CDT Thu Jul 21 2022
A wide variety of temperatures across the area this afternoon
ranging from 87 in Hugo to 107 in Wister at 2 pm. Cloud cover and
some persistent light showers are playing a large role in the
variability. Some scattered convection is starting to break out
within a corridor of deeper moisture reflected in higher dew
points from along Arkansas R valley toward north central OK.
Additional showers and storms remain possible in this corridor
through the evening, with limited downburst threat typical of
this environment. Storm coverage should decrease tonight with loss
of daytime heating.
&&
.LONG TERM...
(Tomorrow through Thursday)
Issued at 213 PM CDT Thu Jul 21 2022
A mid-level wave evident over southwest OK is expected to slide
east Friday, keeping at least a limited chance of showers and
storms, both during the morning with potential for additional
development in the afternoon. Much like today, cloud cover will
play a big role in high temps, and most guidance indicated higher
dew points overall. Bottom line is many locations will again see
HI values around 105, with some notably higher readings locally,
and some lucky folks potentially falling several degrees short.
NBM temps overall appear too cool in most places Friday and have
sided with warmer ECMWF and CONSALL.
By the weekend the upper ridge will re-assert itself over the
southern plains for a return to more widespread triple digit
temps continuing into mid week. Any precip chances limited to an
outside chance of storms across far northern and eastern sections.
By the end of the forecast period, there is increasing hope for
an actual break from the current heat wave as the upper ridge
shifts more in to the western states, with the plains states
falling more under the influence of eastern CONUS trough.
Attendant northwest flow aloft should eventually drive an actual
cold front into the area by the end of next week, and should bring
a better probability of some badly needed rainfall.
&&
.AVIATION...
(18Z TAFS)
Issued at 1219 PM CDT Thu Jul 21 2022
VFR conditions will prevail for the majority of the period, with
continued sct to bkn mid and high level cloud cover. There is some
chance for afternoon thunderstorms across E OK, and this will be
covered by VCTS mention at TUL/RVS/MLC TAFs.
Lacy
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 77 100 78 103 / 20 30 0 0
FSM 78 102 76 102 / 30 20 0 0
MLC 75 98 75 100 / 30 30 10 0
BVO 74 101 75 104 / 20 20 0 0
FYV 72 100 73 99 / 10 20 10 0
BYV 73 100 75 99 / 0 20 0 0
MKO 73 98 74 99 / 30 30 10 0
MIO 72 100 74 102 / 10 20 0 0
F10 73 99 75 102 / 30 40 0 0
HHW 75 97 74 98 / 20 30 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 8 PM CDT this evening for OKZ049-053>076.
Heat Advisory from noon to 8 PM CDT Friday for OKZ049-053>076.
AR...Heat Advisory until 8 PM CDT this evening for ARZ001-010-019-020-
029.
Heat Advisory from noon to 8 PM CDT Friday for ARZ019-020-029.
&&
SHORT TERM...14
LONG TERM....14
AVIATION...30Hazardous weather outlook, Jul 21, 1:38 PM CDT, 1 hour 4 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 138 PM CDT Thu Jul 21 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-221030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 138 PM CDT Thu Jul 21 2022 ...DANGEROUS HEAT CONTINUES TODAY OUTSIDE OF CLOUD COVER... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...East-Central and Southeast Oklahoma. ONSET...This Afternoon. DANGEROUS HEAT. RISK...Elevated. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing...ending by sunset. FIRE WEATHER DANGER. RISK...Limited. AREA...Eastern Oklahoma; Western Arkansas. ONSET...Ongoing...ending by sunset. DISCUSSION... Isolated to scattered thunderstorms will be possible this afternoon and into the early evening, primarily across areas along and south of Interstate 40. Conditions support the potential for localized strong to severe wind gusts due to downbursts. The continued hot and dry conditions will increase fire weather concerns this afternoon, focused across parts of far northeast Oklahoma and far northwest Arkansas. Although wind speeds will remain below critical thresholds, very dry fuels, relative humidities as low as 20 percent and well above normal temperatures could lead to dangerous fire behavior. Triple digit temperatures, with heat indices between 105 and 110, are occurring outside of cloud cover this afternoon. A Heat Advisory is in effect from noon to 8 pm today across all of eastern Oklahoma and most of northwest Arkansas. Continue to take precautions to avoid heat illnesses. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY...Thunderstorm Potential...High Fire Weather and Dangerous Heat Potential. SATURDAY thru TUESDAY...High Fire Weather and Dangerous Heat Potential. WEDNESDAY...Thunderstorm...High Fire Weather and Dangerous Heat Potential. EXTENDED DISCUSSION... Dangerous heat, with potential for heat stress impacts, will continue into the first half of next week. The continued hot and dry weather and an increase in wind speeds should also lead to continued high fire weather concerns. Some relief from the heat is expected for the latter half of next week. Isolated thunderstorms may occur again on Friday across most of eastern Oklahoma and northwest Arkansas, as well as Sunday through Tuesday in parts of far northeast Oklahoma and far northwest Arkansas. Greater thunderstorm chances will arrive toward the latter part of next week as a frontal boundary sinks down into the region. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jul 21, 2:27 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Tulsa OK
227 PM CDT Thu Jul 21 2022
OKZ076-212000-
Le Flore OK-
227 PM CDT Thu Jul 21 2022
...A strong thunderstorm will impact portions of east central Le
Flore County through 300 PM CDT...
At 227 PM CDT, Doppler radar indicated a strong thunderstorm 4 miles
north of Wister, moving southeast at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Poteau... Heavener...
Wister... Howe...
Heavener Runestone Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3497 9482 3513 9471 3504 9444 3481 9445
3480 9445 3476 9448
TIME...MOT...LOC 1927Z 300DEG 22KT 3502 9470
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHSpecial weather statement, Jul 21, 2:38 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Tulsa OK
238 PM CDT Thu Jul 21 2022
ARZ029-212015-
Sebastian AR-
238 PM CDT Thu Jul 21 2022
...A strong thunderstorm will impact portions of southwestern
Sebastian County through 315 PM CDT...
At 238 PM CDT, Doppler radar indicated a strong thunderstorm near
Hartford, moving southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Mansfield... Hartford...
Patterson... Liberty...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3495 9430 3496 9433 3495 9434 3495 9435
3496 9437 3495 9438 3495 9441 3494 9442
3494 9443 3508 9436 3506 9423 3497 9423
TIME...MOT...LOC 1938Z 300DEG 13KT 3501 9434
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 2:37 PM CDT | Heat Advisory | TSA | 29 hr | |
| Jul 21, 2:38 PM CDT | Special Weather Statement | TSA | Sebastian | 37 min |
| Jul 21, 3:03 PM CDT | Special Weather Statement | TSA | Sebastian | 27 min |
| Jul 21, 3:27 PM CDT | Special Weather Statement | TSA | Sebastian | 33 min |
| Jul 21, 3:43 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 47 min |
| Jul 21, 3:51 PM CDT | Special Weather Statement | TSA | Sebastian | 24 min |
| Jul 21, 4:09 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 51 min |
| Jul 21, 4:18 PM CDT | Special Weather Statement | TSA | Sebastian | 27 min |
| Jul 21, 4:25 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 50 min |
| Jul 21, 4:30 PM CDT | Areal Flood Advisory | TSA | Crawford, Sebastian | 3 hr |
| Jul 21, 5:14 PM CDT | Special Weather Statement | TSA | Crawford | 31 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.